Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 48, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 29, 2019, 2:15 PM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2019, 2:15 PM CDT (19:15 UTC)
- Expired
- May 29, 2019, 8:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 32 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 8.6
The text
As transmitted.
827
WGUS54 KTSA 291915
FFWTSA
ARC033-047-131-300115-
/O.NEW.KTSA.FF.W.0048.190529T1915Z-190530T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
215 PM CDT Wed May 29 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southern Franklin County in west central Arkansas...
Southern Crawford County in northwestern Arkansas...
Northern Sebastian County in west central Arkansas...
* Until 815 PM CDT Wednesday.
* At 210 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One to two inches of rain have
fallen north of the Arkansas River and these waters will not be
able to drain effectively into the larger Arkansas River channel.
The result will likely be rapid onset flash flooding especially
near the Arkansas River. Additionally, as more rain falls
normally dry areas may begin to experience flash flooding. Be
prepared for rapidly changing flood conditions.
* Some locations that may experience flooding include...
Fort Smith... Van Buren...
Charleston... Cedarville...
Greenwood... Alma...
Barling... Lavaca...
Mulberry... Dyer...
Altus... Branch...
Denning... Rudy...
Wiederkehr Village... Fort Smith Regional Airport...
Bloomer... Washburn...
Figure Five... Burnville...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 21.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to avoid flooded areas.
&&
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9402 3514 9403
3514 9409 3525 9443 3540 9443 3560 9446
3560 9443 3545 9371
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 29, 12:37 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 29, 12:37 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1237 PM CDT Wed May 29 2019
.AVIATION...
CONCERNING TAF SITES
KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread convection will continue through 00z across much of the
area with areal coverage decreasing from NW to SE after 02z. KBVO
may be the exception with TSRA ending between 22-00z. MVFR cigs to
prevail for most of the period, with cigs lifting to VFR levels
during the overnight period. VFR conditions then will prevail for
the remainder of the TAF period.
&&
.PREV DISCUSSION... /Issued 1030 AM CDT Wed May 29 2019/
DISCUSSION...
Main update to the zones is adding severe watch 289 to most of
eastern OK and all of northwest AR. Tweaked pops some through 18z,
but otherwise rest of forecast elements have been left as they
are. Favorable environment for severe this afternoon will focus
across SE OK and NW AR, where the potential for supercells will be
in place. Additionally, the threat for heavy rainfall ahead of a
slowly moving frontal boundary will persist across the entire
area. Quick onset flash flooding, especially across northeast
Oklahoma will be possible through the afternoon. The heavy rain
potential will slowly shift southeast of the I-44 corridor by
late afternoon or early evening.
Updated ZFP/PFM/AFM already sent.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ049-053>076.
AR...Flash Flood Watch through Thursday morning for ARZ001-002-010-
011-019-020-029.
&&
AVIATION.....23Hazardous weather outlook, May 29, 8:55 AM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 855 AM CDT Wed May 29 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 855 AM CDT Wed May 29 2019 ...SEVERE WEATHER WITH HEAVY RAINFALL EXPECTED TODAY... ...DANGEROUS TO POTENTIALLY CATASTROPHIC FLOODING POSSIBLE... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Mainly This afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...This Morning. AREA AT GREATEST RISK...Southeast Oklahoma into western Arkansas. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET... This Morning. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Southeast Oklahoma into western Arkansas. DISCUSSION... Storms have developed across parts of central and eastern Oklahoma this morning. These storms will spread northeast and expand in areal coverage as the morning progresses. Meanwhile, a cold front extending from north central to southwest Oklahoma. This boundary will slowly sag into eastern Oklahoma today. As upper level energy spreads into the region, showers and thunderstorms will continue to increase along and southeast of the Interstate 44 corridor and push southeast during the afternoon. Cities along the Arkansas River may experience flooding in areas that typically remain dry and there is potential for catastrophic flooding should the heavier totals be realized near the larger Arkansas river channel. Scattered strong to severe storm potential will continue through the day. These storms will be capable of producing large hail, damaging winds and isolated tornadoes. The highest severe risk will be across southeast portions of Oklahoma into western Arkansas during the afternoon, with a transition to heavy rain and flooding by tonight as the front moves through the area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY and FRIDAY...No Hazards. SATURDAY through TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... After a brief period of dry weather Thursday and Friday, thunderstorm chances return by the weekend and continue into early next week. The threat of organized severe weather will be less, but there remains potential for at least locally heavy rainfall. EMERGENCY MANAGEMENT PLANNING STATEMENT... An organized severe weather event is expected Wednesday with warnings and watches for both flash flooding and severe weather likely for portions of the area. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 29, 12:43 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1243 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND DMG 2 NE SILOAM SPRINGS 36.21N 94.51W
05/29/2019 BENTON AR PUBLIC
MULTIPLE TREES DOWN, BLOCKING DAWN HILL ROAD NORTHEAST OF
SILOAM SPRINGS. REPORT RELAYED BY MEDIA.
&&
JDSLocal storm report, May 29, 1:20 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM FLASH FLOOD 4 WNW TULSA 36.16N 95.99W
05/29/2019 TULSA OK EMERGENCY MNGR
NEIGHBORHOOD STREET FLOODING IN THE 4300-4500 BLOCK OF W.
5TH ST. DUE TO HEAVY RAIN.
&&
NMMLocal storm report, May 29, 1:22 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
122 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL OAK GROVE 36.46N 93.45W
05/29/2019 E1.00 INCH CARROLL AR PUBLIC
RELAYED BY NWS SPRINGFIELD.
&&
JDSSpecial weather statement, May 29, 1:53 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
153 PM CDT Wed May 29 2019
ARZ029-OKZ076-291945-
Sebastian AR-Le Flore OK-
153 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 245 PM CDT...
At 153 PM CDT, a strong thunderstorm was located near Cameron, moving
northeast at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Fort Smith... Poteau...
Greenwood... Pocola...
Arkoma... Hackett...
Bonanza... Midland...
Cameron... Excelsior...
Jenny Lind... Rock Island...
Braden... Mill Creek...
Rye Hill... Jenson...
This includes Interstate 540 between mile markers 10 and 14.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM CDT for west central
Arkansas...and southeastern and east central Oklahoma.
LAT...LON 3520 9418 3497 9450 3510 9466 3531 9449
3531 9448 3532 9448 3538 9443
TIME...MOT...LOC 1853Z 222DEG 20KT 3510 9452
69Special weather statement, May 29, 2:01 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Tulsa OK 201 PM CDT Wed May 29 2019 OKZ049-075-076-292000- Latimer OK-Pushmataha OK-Le Flore OK- 201 PM CDT Wed May 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA... SOUTHEASTERN LATIMER AND SOUTHWESTERN LE FLORE COUNTIES UNTIL 300 PM CDT... At 200 PM CDT, a strong thunderstorm was located 4 miles north of Nashoba, moving northeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Talihina... Albion... Clayton Lake State Park... Talimena State Park... Bengal... Nashoba... Kiamichi... Whitesboro... Tuskahoma... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Tornado Watch remains in effect until 800 PM CDT for southeastern Oklahoma. LAT...LON 3442 9519 3454 9535 3495 9498 3477 9473 TIME...MOT...LOC 1900Z 222DEG 20KT 3454 9521 69
Special weather statement, May 29, 2:04 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
204 PM CDT Wed May 29 2019
OKZ053-292000-
Choctaw OK-
204 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHOCTAW COUNTY UNTIL 300 PM
CDT...
At 203 PM CDT, a strong thunderstorm was located 8 miles north of
Honey Grove, moving northeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Hugo... Boswell...
Soper... Kent...
Goodland... Messer...
Hugo Lake State Park... Grant...
Fallon... Apple...
Speer... Unger...
Gay...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Oklahoma.
LAT...LON 3387 9584 3391 9588 3392 9591 3395 9594
3412 9594 3415 9595 3416 9521 3388 9554
3389 9555 3393 9556 3394 9560 3392 9561
3391 9564 3391 9567 3389 9569 3390 9575
3387 9577
TIME...MOT...LOC 1903Z 221DEG 24KT 3371 9594
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:21 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 39 min |
| May 29, 2:51 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian, Washington | 39 min |
| May 29, 3:26 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 33 min |
| May 29, 4:24 AM CDT | Special Weather Statement | TSA | Logan | 36 min |
| May 29, 10:42 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 48 min |
| May 29, 11:30 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 45 min |
| May 29, 11:41 AM CDT | Tornado Warning | TSA | Benton, Washington | 49 min |
| May 29, 11:54 AM CDT | Areal Flood Advisory | TSA | Benton, Washington | 2 hr |
| May 29, 12:01 PM CDT | Special Weather Statement | TSA | Franklin | 44 min |
| May 29, 12:20 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 55 min |
| May 29, 12:48 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Madison, Washington | 5 hr |
| May 29, 12:50 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 55 min |
| May 29, 12:51 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 114 min |
| May 29, 1:53 PM CDT | Special Weather Statement | TSA | Sebastian | 52 min |
| May 29, 2:37 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 17 min |
| May 29, 4:31 PM CDT | Areal Flood Warning | TSA | Benton, Carroll, Madison, Washington | 24 hr |
| May 29, 4:34 PM CDT | Areal Flood Warning | TSA | Crawford, Franklin, Sebastian | 48 hr |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.